April 16th, 2009, 01:56 PM
I FINALLY saw my doctor this afternoon. I told him I've been having issues with my anxiety and depression and he gave me some samples of Lexapro. He gave me about 4 weeks worth of samples and wants to see me back in 3 weeks. I'm guessing it takes a week or two for it to really get into your system.
When I looked at the Lexapro site, it said it's for depression and anxiety so hopefully this will help.
My insurance doesn't cover mental health, so I have to pay for any medication having to do with anxiety and depression myself. This medication is $104. :eek:
I'm glad I decided to do that credit counseling thing, because I'm going to have to use some of the extra money I have at the end of the month for these pills if they wind up working. Sheesh!
That means I'm going to stop taking my Lybrel, the birth control pills I've been taking that stop my period. I'll just have to deal with it. :rolleyes: Those cost me $45. It's cheaper to just buy a box of tampons! Sheesh!
April 16th, 2009, 02:42 PM
I keep forgetting you are in the states!!! it is hard to believe that meds can be sooo expensive. Makes it really hard when you really need some help and you have to pay out the nose for it. I hope evrything gets better for you soon and I will be praying for you
April 16th, 2009, 02:47 PM
There have been many times when I've just thought about not having insurance. As it is, I'm having to pay for my own medication so what's the point? I'm gifting this huge company with $200 a month that I could be saving!
April 16th, 2009, 02:48 PM
Thinking of you AG. Sorry to hear you're going through this - I'm surprised mental health is not covered where you are. Depression is a very real, very hard illness - I hope your new meds will at least help you and give you some sense of calm and peace.
April 16th, 2009, 02:55 PM
Thanks. Hopefully the meds will start to help. I could use less worry.:rolleyes: Even if the help is drug induced. :laughing:
April 16th, 2009, 02:59 PM
Even drug induced help is fine..As long as you are getting some peace of mind!!! :laughing: I had to deal with depression along time ago It is noooo fun.
April 16th, 2009, 03:00 PM
Yeah, it starts to take over your life at a point. I can't allow that. I have to work!
April 16th, 2009, 03:12 PM
Good luck to you AG. I hope the meds work for you. There's no shame in taking pills to get back in balance at all.
April 16th, 2009, 03:14 PM
Believe me, I have no shame. :D If taking pills is what's going to help, that's what I'm doing!
April 16th, 2009, 03:15 PM
April 16th, 2009, 06:00 PM
I live in Ontario and my meds are about $400 a month. I have no coverage either. I know how you feel.
April 16th, 2009, 06:07 PM
It's stinks! But you have to do it. You like me no doubt really need your medication so you have no choice but to pay. These drug companies are no help either. The prices they charge for these medications is unreal!
April 17th, 2009, 05:01 PM
Don't get me started on the cost of drugs and the manufacturers. It's such a scam. I understand that all the research and such costs money. Granted. But honestly, you've got the market cornered pretty much and still charge so much. It's inhuman. So have you started the pills yet AG? If so do you feel any change yet, like maybe they're helping already?? I sure hope so. You go girl.
April 17th, 2009, 05:41 PM
It really is just legalized blackmail! You need this stuff, so you HAVE to pay for it, whatever the price.
I took my first lexapro yesterday. about 15-20 minutes after I took it, I developed this numbing headache and nausea. I didn't sleep but an hour or two all night. This morning I still had the headache and nausea. I went to my doctor's office and asked him for something else, because no way am I going to live with such a horrible side effect for the next week or two until my body gets used to this medication.
So he gave me a prescription for paxil, which I got the generic of, for about $30 less than the brand, which was $100! The paxil has the same side effects, but I don't feel so terrible. I'm still a little headachy and nauseous, but not so bad. If I feel this nauseous for the next 2 weeks, I might lose some weight, because I have very little appetite.
I may have to wait a couple of weeks to totally begin to feel the affects, so I'll keep my fingers crossed.:fingerscr